Alert archive / Alabama / Freeze Warnings in 2015
Freeze Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 14, 2015, 12:30 PM CST for 9 counties in Alabama. It took effect at Nov 15, 2015, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 12:30 PM CST (18:30 UTC)
- In effect from
- Nov 15, 2015, 1:00 AM CST
- Expired
- Nov 15, 2015, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -249 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS74 KBMX 141830 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST SAT NOV 14 2015 ...FREEZE AND FROST POSSIBLE ACROSS NORTH CENTRAL ALABAMA TONIGHT... .TEMPERATURES WILL FALL ONCE AGAIN TONIGHT INTO THE LOW 30S ACROSS THE NORTH AND EAST. WHILE CONDITIONS ARE EXPECTED TO BE DRIER...THERE IS A SLIGHT CHANCE THAT FROST WILL BE POSSIBLE ALONG AND NORTH OF AN AUBURN TO CALERA TO FAYETTE LINE. AREAS IN THE NORTHEAST MAY DROP TO OR JUST BELOW FREEZING FOR A FEW HOURS. ALZ017>021-026>029-150600- /O.NEW.KBMX.FZ.W.0004.151115T0700Z-151115T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE 1230 PM CST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY. * TEMPERATURES...30 TO 32 DEGREES FOR SEVERAL HOURS BEFORE SUNRISE. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR DESTROY SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-024-025-036>038-047-150600- /O.NEW.KBMX.FR.Y.0006.151115T0700Z-151115T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-JEFFERSON-SHELBY-COOSA- TALLAPOOSA-CHAMBERS-LEE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...AUBURN...OPELIKA 1230 PM CST SAT NOV 14 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY. * TEMPERATURES...33 TO 37 DEGREES FOR A FEW HOURS BEFORE SUNRISE. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
329 WWUS74 KBMX 150134 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 734 PM CST SAT NOV 14 2015 ...FREEZE AND FROST POSSIBLE ACROSS CENTRAL ALABAMA TONIGHT... .TEMPERATURES WILL FALL INTO THE 30S ACROSS CENTRAL ALABAMA TONIGHT. UNDER CALM WINDS AND MOSTLY CLEAR SKIES...THERE IS A CHANCE THAT FROST WILL FORM ACROSS MUCH THE AREA. AREAS IN THE NORTHEAST MAY DROP TO OR JUST BELOW FREEZING FOR A FEW HOURS. ALZ017>021-026>029-151300- /O.CON.KBMX.FZ.W.0004.151115T0700Z-151115T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE 734 PM CST SAT NOV 14 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY... * TEMPERATURES...30 TO 32 DEGREES FOR SEVERAL HOURS BEFORE SUNRISE. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-030>035-039>046-048>050-151300- /O.EXA.KBMX.FR.Y.0006.151115T0700Z-151115T1300Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-RUSSELL- PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...PHENIX CITY...TROY...EUFAULA 734 PM CST SAT NOV 14 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY. * TEMPERATURES...33 TO 37 DEGREES FOR A FEW HOURS BEFORE SUNRISE. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ011>015-024-025-036>038-047-151300- /O.CON.KBMX.FR.Y.0006.151115T0700Z-151115T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-JEFFERSON-SHELBY-COOSA- TALLAPOOSA-CHAMBERS-LEE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...AUBURN...OPELIKA 734 PM CST SAT NOV 14 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY... * TEMPERATURES...33 TO 37 DEGREES FOR A FEW HOURS BEFORE SUNRISE. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 14, 11:16 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 14, 11:16 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CST SAT NOV 14 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... BOY IS IT DRY OUT THERE THIS MORNING. DEWPOINTS ARE ALREADY COMING IN SEVERAL DEGREES BELOW GUIDANCE AND SEE NO REASON AS TO THOSE DEWPOINTS RISING MUCH DURING THE AFTERNOON. MADE SOME MAJOR ADJUSTMENTS HERE. THESE CHANGES RESULTED IN A NEED FOR A RED FLAG WARNING TO BE HOISTED FOR MUCH OF CENTRAL ALABAMA AS RH VALUES WILL LIKELY BE BELOW 25 PERCENT FOR A GOOD PORTION OF THE AFTERNOON. AS WE MOVE INTO TONIGHT NOT MUCH HAS CHANGED FROM PREVIOUS THINKING. OVERALL NOT AS CHILLY AS THIS MORNING...BUT A FEW LOCATIONS WILL STILL SEE A CHANCE AT SEEING TEMPERATURES DROP TO OR BELOW FREEZING...BUT THE DURATION WILL NOT BE AS LONG. QUESTIONS INTO EXACT PLACEMENT OF THE FROST ADVISORY IS BEING CONTEMPLATED AND WILL BE ISSUED WITH THE AFTERNOON FORECAST. 16 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS FOR THE NEXT 24 HOURS...WITH WINDS BEING THE ISSUE. 16 && .FIRE WEATHER... COOLER AND DRIER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. RH VALUES ARE FORECAST TO APPROACH FIRE WEATHER CRITERIA THIS AFTERNOON FOR PORTIONS OF CENTRAL ALABAMA. RAIN CHANCES WILL RETURN MIDWEEK AHEAD OF OUR NEXT SYSTEM. && .PREV DISCUSSION... /ISSUED 358 AM CST SAT NOV 14 2015/ SUNDAY THROUGH FRIDAY... UPPER LEVEL RIDGING AMPLIFIES ACROSS THE EASTERN CONUS AS A TROUGH DEEPENS ALONG THE PACIFIC COAST ON SUNDAY. SOUTHWESTERLY FLOW AND INCREASING THICKNESSES WILL RESULT IN WARMING TEMPERATURES THROUGH THE BEGINNING OF THE WEEK. THE RIDGE AXIS SHIFTS EAST OF THE AREA MONDAY AND WEAK IMPULSES WITHIN SOUTHWESTERLY FLOW NUDGE CLOSER TO THE AREA. MONDAY NIGHT AND INTO TUESDAY...HIGHER MOISTURE RETURNS TO THE AREA AS THE TROUGH NOW SITS OVER THE PLAINS. WILL BRING RAIN BACK TO THE AREA...WITH BEST CHANCES IN THE WEST. WEDNESDAY...THE CLOSED LOW TROUGH AND ASSOCIATED SURFACE LOW LIFT INTO THE GREAT LAKES AND PUSH A FRONT THROUGH CENTRAL ALABAMA. ALTHOUGH LATEST MODEL SOLUTIONS ARE IN GOOD AGREEMENT THIS MORNING...THERE HAS BEEN QUITE A BIT OF VARIATION IN TIMING. DESPITE THE DAYTIME FRONTAL TIMING...INSTABILITIES REMAIN CONSERVATIVE DUE TO QUICKLY SATURATING COLUMNS AND WEAK LAPSE RATES. WIND FIELDS ARE STRONG AND FAVORABLE FOR STORMS...AND EXPECT STRONG LIFT ALONG THE FRONT EVEN THROUGH THE PARENT SYSTEM AND BETTER DYNAMICS ARE LIFTING AWAY FROM THE AREA. WILL CONTINUE TO HIGHLIGHT TS IN THE FORECAST...AND MONITOR FOR CHANGES THAT WARRANT A MENTION OF SEVERE IMPACTS IN OTHER GRAPHICS/PRODUCTS. AIRMASS DRIES OUT QUICKLY AS HIGH PRESSURE FROM THE PACIFIC BUILDS ACROSS THE SOUTHEAST...LEADING TO COOLER TEMPERATURES FOR THE END OF THE WEEK. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 32 63 41 67 / 0 0 0 0 10 ANNISTON 62 34 64 41 67 / 0 0 0 0 10 BIRMINGHAM 64 36 64 46 68 / 0 0 0 0 10 TUSCALOOSA 67 38 66 46 71 / 0 0 0 0 10 CALERA 65 37 64 46 69 / 0 0 0 0 10 AUBURN 63 37 63 44 68 / 0 0 0 0 10 MONTGOMERY 67 38 67 46 72 / 0 0 0 0 10 TROY 65 37 67 46 72 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR AUTAUGA- BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-CHILTON- CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LEE-LOWNDES-MACON-MARENGO-MONTGOMERY-PERRY-PIKE- RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-TALLADEGA-TALLAPOOSA- TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Nov 14, 10:36 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1036 AM CST SAT NOV 14 2015 ALZ011>015-017>050-151945- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1036 AM CST SAT NOV 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT ACROSS A GOOD PORTION OF CENTRAL FOR A FEW HOURS THIS AFTERNOON...WHICH MAY RESULT IN A HIGH FIRE DANGER. NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN NEAR SUNRISE SUNDAY MORNING ACROSS NORTHEAST CENTRAL ALABAMA...ESPECIALLY IN THE TYPICALLY COOLER LOCATIONS AND VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL BE NEAR FREEZING ACROSS THE NORTHEAST THRU SUNRISE SUNDAY MORNING...BUT TEMPERATURES WILL WARM QUICKLY THRU THE MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:30 AM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 29 more | 7 hr |
| Nov 14, 12:30 PM CST | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 19 hr |
Nearby
Freeze Warnings in Alabama, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.